Alice Bullard Speakout
Submitted by admin on Wed, 02/21/2007 - 02:00
I recently made a joint decision with my marriage counselor & dr. to get off antidepressants. My dr. informed me I could stop "cold turkey" & just switch over to an anti-anxiety drug called clorazepate. Had I known what I was going to experience, I wld have checked into a psych ward to "ride it out" but instead spent days of "hell" trying to get the helicopter noise in my brain from driving me crazy! I had no tolerance for light or noise and cried for days. This was how I started the new year!
Now, barely 3 months later, I can read again and the noises in my head have finally stopped. Up to just 2 weeks ago, my brain felt like it was "fried" or had been zapped by high voltage. That too is now gone. I don't regret getting off the meds but I am angry at the professionals who thought 75 mg. of Effexor was not enough to warrant concern & that I should have been able to do "cold turkey" without a problem. It almost cost me my life.
When I was asked by my doctor during my "melt down" if I wanted to hurt myself, I replied, "Yes, I would like to die right now but I would regret it in the morning, so I am trying to hold on." During my melt down I spent what felt like hours on the floor of my garage because I knew if I had stayed in my car I wld turn the key on. The garage door was shut. It would have been so easy. But I thought of my kids and my grandson & so I crawled what seemed like forever till my good friend came and took me to my dr. My Dr. needed to see me in that condition. He needed to see what going off 75 mg. of Effexor "cold turkey" could do to a person.
I am better now. I had to drop out of my Social Work Degree program but I will go back when I am able to. Meanwhile, I am doing research on my on, eating an all natural diet & drinking herb tea & water and now that my balance is back, I walk for exercise. I am taking my life back.
Thank you for letting me write this down for others to read.